Regime switching stochastic volatility option pricing Online publication date: Sat, 03-Apr-2010
by Sovan Mitra
International Journal of Financial Markets and Derivatives (IJFMD), Vol. 1, No. 2, 2010
Abstract: Stochastic volatility option pricing has become popular in financial mathematics due to its theoretical and empirical consistencies. However, stochastic volatility models generally suffer from analytical and calibration intractability, except for regime switching stochastic volatility. However, regime switching models neither model volatility nor price options over short time periods accurately, hence they are of limited use. This paper proposes a general method of pricing regime switching options over short time periods. We achieve this by relating Fouque's perturbation based option pricing method to regime switching models. We conduct numerical experiments to validate our method using empirical S&P 500 index option prices and compare our results to Black-Scholes and Fouque's standard option pricing method. We demonstrate our pricing method which provides lower relative error compared to the Fouque's standard option pricing method and Black-Scholes pricing. In addition, this paper can be seen as an extension to Fouque's standard option pricing method.
Online publication date: Sat, 03-Apr-2010
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Financial Markets and Derivatives (IJFMD):
Login with your Inderscience username and password:
Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.
If you still need assistance, please email firstname.lastname@example.org